Dehn surgeries and negative-definite four-manifolds

Owens, B. and Strle, S. (2012) Dehn surgeries and negative-definite four-manifolds. Selecta Mathematica - New Series, 18(4), pp. 839-854. (doi:10.1007/s00029-012-0086-2)



Publisher's URL:


Given a knot <i>K</i> in the three-sphere, we address the question: Which Dehn surgeries on <i>K</i> bound negative-definite four-manifolds? We show that the answer depends on a number <i>m(K)</i>, which is a smooth concordance invariant. We study the properties of this invariant and compute it for torus knots.

Item Type:Articles
Additional Information:The original publication is available at
Glasgow Author(s) Enlighten ID:Owens, Dr Brendan
Authors: Owens, B., and Strle, S.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Research Group:Geometry and Topology
Journal Name:Selecta Mathematica - New Series
Publisher:Springer Verlag
ISSN (Online):1420-9020
Published Online:28 January 2012
Copyright Holders:Copyright © 2012 Springer
First Published:First published in Selecta Mathematica - New Series 18(4):839-854
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher

University Staff: Request a correction | Enlighten Editors: Update this record

Project CodeAward NoProject NamePrincipal InvestigatorFunder's NameFunder RefLead Dept
564181Alternating links and cobordism groupsBrendan OwensEngineering & Physical Sciences Research Council (EPSRC)EP/I033754/1M&S - MATHEMATICS